MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ7 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ7 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5512-F-701
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Injury (2348); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to dislocation involving a triathlon femoral component was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: no product was returned for evaluation however photographs were provided showing the explanted products.One photograph shows a recently explanted blood stained femoral component.It appears that the stem is attached to the femoral component.There is bone cement and tissue visible on the underside/internal fixation side of the femoral component.Clinician review: neurological disease of the patient with muscular insufficiency in combination with choice for ts components during the previous revision that did not address all contributing elements of the knee instability has caused a full knee dislocation within a week of the previous revision surgery to require another revision with conversion of the arthroplasty to a hinged mrh device.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusion: an event regarding revision due to dislocation was reported.The medical review indicated: neurological disease of the patient with muscular insufficiency in combination with choice for ts components during the previous revision that did not address all contributing elements of the knee instability has caused a full knee dislocation within a week of the previous revision surgery to require another revision with conversion of the arthroplasty to a hinged mrh device no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that patient's left knee was revised due to dislocation (femoral component was sitting anterior to tibia).Surgeon reported dislocation was due to patient's neurological condition which limits ambulation to crawling around, and that there are no allegations against any stryker devices.Patient was revised to an mrh knee.

Brand Name
TRI TS FEMUR SZ7 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7916053
Report Number0002249697-2018-03111
Device Sequence Number11347475
Product Code MBH
UDI-Device Identifier07613327026641
UDI-Public07613327026641
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5512-F-701
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR